Alert archive / Kentucky / Wind Advisories in 2009

Wind Advisory 5, NWS Paducah, KY

December 8, 20094 states

NWS Paducah, KY issued this wind advisory at Dec 8, 2009, 2:50 AM CST for 4 states. It took effect at Dec 9, 2009, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 2:50 AM CST (08:50 UTC)
In effect from
Dec 9, 2009, 12:00 AM CST
Expired
Dec 9, 2009, 3:00 PM CST
In force
15 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 080850
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CST TUE DEC 8 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081700-
/O.NEW.KPAH.WI.Y.0005.091209T1200Z-091210T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
250 AM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. 

* WIDESPREAD WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH
  WILL OCCUR. 

* A STRONG LOW PRESSURE STORM SYSTEM WILL LIFT ACROSS THE AREA
  LATE TUESDAY NIGHT. POWERFUL WINDS ROTATING AROUND THE BACKSIDE
  OF THE LOW WILL SWEEP ACROSS THE QUAD STATE WEDNESDAY. THE
  STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING.

* WINDS WILL SHIFT TO THE WEST AS THEY INCREASE TO 25 TO 35 MPH
  WEDNESDAY. GUSTS UP TO 45 MPH WEDNESDAY MORNING WILL BE COMMON.

* MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH PROFILE
  VEHICLES WILL FIND DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS73 KPAH 081700
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1100 AM CST TUE DEC 8 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-082030-
/O.EXT.KPAH.WI.Y.0005.091209T0600Z-091209T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1100 AM CST TUE DEC 8 2009

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST WEDNESDAY. 

* WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH
  WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH EARLY AFTERNOON
  WEDNESDAY.

* DEEPENING LOW PRESSURE WILL TRACK JUST NORTH OF THE REGION
  TONIGHT AND EARLY WEDNESDAY. THE INTENSE LOW PRESSURE SYSTEM WILL
  BE RESPONSIBLE FOR THE PERIOD OF STRONG AND GUSTY WINDS.

* WINDS WILL SHIFT TO THE SOUTHWEST AND THEN WEST AND INCREASE TO
  25 TO 35 MPH AFTER MIDNIGHT. GUSTS UP TO 45 MPH WEDNESDAY MORNING
  WILL BE COMMON.

* MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH 
  PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KPAH 082116
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CST TUE DEC 8 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
/O.EXT.KPAH.WI.Y.0005.091209T0600Z-091209T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
316 PM CST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
WEDNESDAY...

THE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM 
CST WEDNESDAY. 

* WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH
  WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH EARLY AFTERNOON
  WEDNESDAY.

* DEEPENING LOW PRESSURE WILL TRACK JUST NORTH OF THE REGION
  TONIGHT AND EARLY WEDNESDAY. THE INTENSE LOW PRESSURE SYSTEM WILL
  BE RESPONSIBLE FOR THE PERIOD OF STRONG AND GUSTY WINDS.

* WINDS WILL SHIFT TO THE SOUTHWEST AND THEN WEST AND INCREASE TO
  25 TO 35 MPH AFTER MIDNIGHT. GUSTS UP TO 45 MPH WEDNESDAY MORNING
  WILL BE COMMON.

* MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH 
  PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KPAH 090936
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CST WED DEC 9 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091745-
/O.CON.KPAH.WI.Y.0005.000000T0000Z-091209T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
336 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 50 MPH
  WILL OCCUR THROUGH EARLY THIS AFTERNOON.

* DEEPENING LOW PRESSURE WILL TRACK ACROSS NORTHERN ILLINOIS TO
  NORTHERN LOWER MICHIGAN THIS AFTERNOON. THE INTENSE LOW PRESSURE
  SYSTEM WILL BE RESPONSIBLE FOR THESE STRONG AND GUSTY WINDS.

* SOUTHWEST WINDS FROM 15 TO 30 MPH WILL INCREASE TO BETWEEN 20
  AND 35 MPH...WITH GUSTS UP TO 50 MPH THIS MORNING. WINDS WILL
  BECOME WESTERLY BY EARLY THIS AFTERNOON AND SLOWLY DECREASE.

* WINDS OF THIS MAGNITUDE USUALLY BRING DOWN WEAKENED TREE LIMBS
  AND SMALL TREES. LOOSE OBJECTS ARE BLOWN AROUND. HIGH PROFILE
  VEHICLES WILL FIND DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
WITH GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. WATCH FOR DEBRIS ON ROADS.

&&

$$

MY
000 
WWUS73 KPAH 091651
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1051 AM CST WED DEC 9 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-092100-
/O.CON.KPAH.WI.Y.0005.000000T0000Z-091209T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1051 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WIDESPREAD WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH
  WILL OCCUR THROUGH MID AFTERNOON.

* DEEPENING LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN THIS
  AFTERNOON. THE INTENSE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE
  FOR THESE STRONG AND GUSTY WINDS.

* WEST WINDS FROM 20 TO 30 MPH WILL DECREASE AS WE HEAD THROUGH
  THE AFTERNOON HOURS. AS THE LOW LIFTS INTO CANADA LATE THIS
  AFTERNOON...WINDS WILL DECREASE INTO THE 15 TO 25 MPH RANGE WITH
  GUSTS OF 30 MPH POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS
  WE PROGRESS THROUGH THE AFTERNOON.

* WINDS OF THIS MAGNITUDE USUALLY BRING DOWN WEAKENED TREE LIMBS.
  LOOSE OBJECTS ARE BLOWN AROUND. HIGH PROFILE VEHICLES WILL FIND
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
WITH GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. WATCH FOR DEBRIS ON ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 7, 6:01 PM CST, 8 hours 49 minutes earlier.

Area forecast discussion, Dec 7, 6:01 PM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
601 PM CST MON DEC 7 2009

.UPDATE...
AVIATION DISCUSSION FOR 00Z TUESDAY ROUTINE TAF ISSUANCE.

NO CHANGE TO PUBLIC SECTION WITH THIS ISSUANCE.

&&

.DISCUSSION...
/LAST ISSUED 203 PM CST MON DEC 7 2009/
AFTER A BRIEF REPRIEVE TODAY FROM ANY WEATHER...OUR NEXT SYSTEM
WILL BE QUICK ON ITS HEELS. MODELS HAVE BEEN ADVERTISING FOR A FEW
DAYS THAT TONIGHT WILL BE DRY...BUT NOW IT APPEARS WITH THE LATEST
RUNS...WE COULD SEE PRECIPITATION CREEP INTO OUR SOUTHERN COUNTIES
SOMETIME AFTER MIDNIGHT TONIGHT...MOST LIKELY DURING THE PREDAWN
HOURS. MOISTURE ADVECTION/ISENTROPIC LIFT WILL COMMENCE LATER
TONIGHT TO OUR SOUTH...AND AFFECT OUR REGION AFTER MIDNIGHT
TONIGHT. WE COULD SEE SOME SLEET IN SOUTHEAST MISSOURI AS THE
PRECIPITATION BEGINS...AS SOUNDINGS LOOK SIMILAR TO WHAT HAPPENED
LAST NIGHT.

IN THE MEANTIME...A STRONG SFC LOW PRESSURE SYSTEM WILL BE
ORGANIZING OVER THE CENTRAL ROCKIES AND MOVING EAST ACROSS THE
CENTRAL PLAINS ON TUESDAY. AS THIS OCCURS...WE WILL SEE OCCASIONAL
RAIN SHOWERS PRETTY MUCH ALL DAY. LOOKING AT SOUNDINGS...WE COULD
SEE SOME SLEET ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS FOR A FEW HOURS IN THE MORNING...BUT AFTER ABOUT 15Z...IT
SHOULD BE ALL RAIN.

AS THE SFC LOW HEADS NORTHEAST INTO THE UPPER MIDWEST TUESDAY
NIGHT...OUR CHANCES FOR RAIN WILL BEGIN TO TAPER OFF FROM WEST TO
EAST RATHER QUICKLY. BY 12Z WEDNESDAY...THE SFC LOW IS POSITIONED
OVER LAKE MICHIGAN...SO WE SHOULD BE FREE OF ANY HEAVY
PRECIPITATION AFTER MIDNIGHT ON TUESDAY. THEREFORE...THE LOWER
CHANCES WE ALREADY HAVE GOING FOR THE OVERNIGHT PERIOD STILL LOOK
GOOD.

THE COLD AIR REALLY STARTS COMING IN WITH A VENGEANCE BY 12Z
WEDNESDAY AND CONTINUES THROUGHOUT THE DAY AND THE PRESSURE
GRADIENT REALLY TIGHTENS AS WELL. WINDS OF 20 TO 30 MPH WILL BE
COMMON WITH HIGHER GUSTS. THEREFORE...WE WILL PROBABLY NEED A WIND
ADVISORY FOR WEDNESDAY. OUR HIGH TEMPERATURE WILL OCCUR IN THE
MORNING...WITH TEMPS DROPPING THROUGHOUT THE DAY. WE BELIEVE THERE
IS NOT ENOUGH MOISTURE TO WARRANT ANY PRECIPITATION DURING THE
DAY...ALTHOUGH COULD NOT RULE OUT A FEW FLURRIES...BUT WILL
CONTINUE WITH A DRY FORECAST AT THIS TIME. BY 00Z THURSDAY...H85
TEMPS DROP DOWN TO -8 TO -13 DEG C ACROSS THE AREA FROM SOUTH TO
NORTH. THEREFORE...IT WILL BE A VERY COLD NIGHT ACROSS THE
HEARTLAND WEDNESDAY NIGHT...AND THURSDAY LOOKS TO BE A DAY SIMILAR
TO LAST FRIDAY...WHEN WE BARELY REACHED THE MID 30S.

FOR THE PERIOD THURSDAY NIGHT THROUGH MONDAY. A BLEND OF THE 12Z
GFS...AND 00Z/12Z RUNS OF THE ECMWF WERE USED FOR THE FORECAST. A
LARGE AREA OF HIGH PRESSURE IS FORECAST TO COVER MUCH OF THE
NATION EAST OF THE MISSISSIPPI RIVER FRIDAY THROUGH SUNDAY. A WEAK
MID TROP SYSTEM IS FORECAST TO MOVE IN FROM THE CENTRAL U.S. LATE
FRIDAY...AND ACROSS THE AREA SATURDAY. PRECIP LOOKS LESS LIKELY
FRIDAY...BUT A SMALL CHANCE STILL EXISTS FRIDAY NIGHT INTO
SATURDAY. KEPT WITH THE LIGHT RAIN OR SNOW/LIGHT SNOW THEME BASED
ON THERMAL PROFILES AND UNCERTAINTY. POPS ARE ONLY 20 PERCENT AS
WELL...BUT MAY NEED TO BE A LITTLE HIGHER SATURDAY. SUNDAY AND
BEYOND...KEPT THE FORECAST DRY. A REINFORCING HIGH PRESSURE AXIS
IS PROGGED TO DEVELOP SOUTHEAST FROM CANADA AND COVER MUCH OF THE
NATION EAST OF THE ROCKIES. THE HIGH WILL MOVE EAST BY LATE MONDAY
WHICH MAY ALLOW A FRONTAL BOUNDARY TO APPROACH. AGAIN...NOT ENOUGH
CONFIDENCE TO INCLUDE ANY POPS YET.

&&

.AVIATION...
VERY DIFFICULT FORECAST WITH THIS ISSUANCE IN TERMS OF DETERMINING
TRANSITION FROM VFR/MVFR CATEGORY TO IFR CATEGORY FOR KCGI/KPAH
TAF SITES THROUGH 09Z TUESDAY. RAPID MOISTURE RETURN UNDER THE LOW
LEVEL INVERSION...IN ADVANCE OF INVERTED TROUGH...WILL COMPLICATE
THINGS ONCE PRECIPITATION RETURNS TO THE TAF SITES BEFORE DAYBREAK
AT KCGI/KPAH...AND CLOSER TO 14Z AT KEVV/KOWB.

ANY BREAKS IN THE LOW LEVEL CLOUD COVER AT THE BEGINNING OF THE
FORECAST PERIOD SHOULD FILL IN QUICKLY AFTER 09Z AT
KCGI/KPAH. THESE BREAKS SHOULD BE EVIDENT BRIEFLY BETWEEN 09-14Z
AT KEVV/KOWB.

ONCE THE RAIN BEGINS...CEILINGS SHOULD REMAIN AT IFR/LIFR LEVELS
THROUGH 00Z WEDNESDAY AT KCGI/KPAH...AND AT LOW MVFR CEILINGS AT
KEVV/KOWB. DESPITE LIGHT EASTERLY SURFACE WINDS...VISIBILITIES DUE
TO THE RAIN WILL DROP TO IFR LEVELS AT KCGI/KPAH...AND MVFR LEVELS
AT KEVV/KOWB.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION...SMITH
Hazardous weather outlook, Dec 7, 3:45 PM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CST MON DEC 7 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
345 PM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR RAIN WILL INCREASE AFTER MIDNIGHT TONIGHT ACROSS PARTS
OF SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS.
AT THE ONSET OF THIS PRECIPITATION...SOME SLEET MAY BE
POSSIBLE...ESPECIALLY ACROSS PARTS OF SOUTHEAST MISSOURI. THIS MAY
CAUSE A FEW SLICK SPOTS ON THE ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME SLEET MAY BE POSSIBLE EARLY TUESDAY MORNING ACROSS PARTS OF
SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...WHICH MAY CAUSE A FEW
SLICK SPOTS ON THE ROADWAYS.

WINDS WILL BEGIN TO INCREASE ACROSS THE AREA LATE TUESDAY
NIGHT...AND ESPECIALLY THROUGHOUT THE DAY ON WEDNESDAY. EXPECT
SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS INTO THE 30 TO 40 MPH
RANGE IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH
REPORTS OF ANY SLEET OR SLICK ROAD CONDITIONS ARE APPRECIATED.

Nearby

Wind Advisories in Kentucky, 2009Wind Advisories in Illinois, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.